Alert archive / Virginia / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Wakefield, VA

July 27, 2009Accomack County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jul 27, 2009, 5:17 PM EDT for Accomack County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 5:17 PM EDT (21:17 UTC)
Expired
Jul 27, 2009, 8:00 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County Accomack County, VA

The radar

The Dover AFB radar (KDOX), 125 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:15 PM EDTFLASH FLOOD1 Se Parksley, VAFLOODING REPORTED ON FISHER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 272117
FFWAKQ
VAC001-280000-
/O.NEW.KAKQ.FF.W.0007.090727T2117Z-090728T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ACCOMACK COUNTY IN EASTERN VIRGINIA...

* UNTIL 800 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING IS LIKELY AS A RESULT RESULT OF PERSISTENT HEAVY 
  RAIN FROM RECENT NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
  RADAR ESTIMATES OF 3 TO 4 INCHES OF RAIN HAS FALLEN OVER THE PAST
  1 TO 2 HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKSLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER 
AMOUNTS...ARE EXPECTED OVER THE WARNED AREA THROUGH 8 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE 
RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN 
HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.

LAT...LON 3762 7571 3762 7592 3763 7592 3786 7569
      3786 7556 3783 7549

$$

HURLEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:55 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 27, 2:55 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT MON JUL 27 2009

.SYNOPSIS...
HIGH PRESSURE REMAINS ANCHORED OFF THE EAST COAST INTO THE END OF
THE WEEK...WHILE A BROAD AREA OF LOW PRESSURE STAYS WEST OF THE
MOUNTAINS.

&&

.NEAR TERM /THROUGH TONIGHT/...
CNVTN DVLPG ACRS FA AND POINTS S...ESP INVOF CSTL FNT NR THE NC
CST. ADDTNL STMS FIRING UP NR THE CBRZ OVR THE ERN SHR FM ABT OXB
TO MFV. RMNG VRY WRM/HUMID...W/ ADDTNL STMS INTO THE ERY EVE HRS
B4 WANING DURG THE OVRNGT. SVR TSTM WATCH UP IN FA FOR MOST AREAS
IN VA/NC...WL INCLD SVR RISK AND PTNTL VRY HVY RA IN PRODUCTS. LO
TEMPS FM THE U60S TO M70S.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
TYPICAL MD-SUMMERTIME PTRN THROUGH THE MIDWEEK PDS...W/ MOD HI
PRES SFC-ALOFT NRLY STNRY OFF THE E CST...BROAD TROUGH W OF MTNS.
CURRENT RIBBON OF HIER MSTR OVR THE RGN SHIFTS E FOR TUE...BETTER
CHCS FOR LESS CNVTV DVLPMNT ON TUE AS COMPARED W/ TDA...WL BE
MNLY CONCERNED FOR PSBL STMS INVOF CSTL BNDRY FM SE VA THROUGH NE
NC. HI TEMPS TUE IN THE L90S MOST PLCS...DWPTS RMNG AOA 70F.

TROUGH W OF MTNS SHARPENS TUE NGT INTO WED...W/ SFC LO DVLPMNT
INVOF TN/OH VLYS. MDLS SUGG THAT A DVLPG/LRG AREA OF PCPN SPRDS
INTO THE RGN FM THE WSW BY LT WED MRNG. THE LO PASSES N OF
FA...INTO SRN NEW ENG WED NGT INTO THU. WL HV HIEST POPS WED FOR
NW 1/2 OF FA (60%)...TAPERING TO CHC CLSR TO THE CST. LLVL FLO
BCMS/INCRSS FM THE SW BY THU LEADING TO LWRG POPS (AND HIER DYTM
TEMPS). LO (NGTM) TEMPS 70 TO 75. HI TEMPS WED IN THE 80S...ARND
90F SE VA/NE NC...THEN 80S TO L90S THU (MID 90S INLAND?).

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A TROUGH EXTENDING FROM THE HUDSON BAY AREA TO THE UPPER MISSISSIPPI
VALLEY AND RIDGING IN THE WESTERN ATLANTIC WILL MAINTAIN A W TO SW
UPPER LEVEL FLOW ACROSS THE CWA DURING THE EXTENDED PERIOD. SEVERAL
SHORT WAVES WILL BRING A DAILY POTENTIAL FOR SCT TS.

THE EURO BRINGS A STRONG SHORT WAVE ACROSS THE AREA LATE SUN AND
MON. THIS MAY BRING A COLD FRONT TO THE MID ATLANTIC STATES AROUND
MON.

CONFIDENCE IN DAILY DETAILS IS LOW AND DID NOT GET FANCY WITH THE
POPS. MOST OF THEM ARE IN THE 30 TO 40 PERCENT RANGE DURING THE AFTN
AND EVNG AND 20 TO 30 PERCENT FROM MIDNIGHT TO NOON.

HIGH TEMPERATURES WILL BE MOSTLY FROM 85 TO 90 WITH LOWS IN THE UPR
60S TO LWR 70S.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCT TO BKN CLDS AT AROUND 025 WILL AFFECT ALL THE TAF SITES THIS
AFTN. TSTMS WILL BE POSSIBLE AS WELL ESPECIALLY AT PHF ORF AND
ECG. FOG AND LOW STRATUS WILL MOST LIKELY AFFECT RIC AND SBY TUE
MRNG AND INCLUDED IN TAFS.

OUTSIDE SCT AFTN/EVNG TS AND PATCHY EARLY MRNG FOG...MAINLY VFR
CONDS EXPECTED THROUGH SAT.

&&

.MARINE...
ALLOWED SCA FOR NRN COASTAL WATERS TO EXPIRE EARLIER THIS AFTN...AS
SEAS HAD SUBSIDED TO 3 TO 4 FT. WAVE WATCH IS SHOWING SEAS
INCREASING OVR THESE WATERS ONCE AGAIN LATER THIS EVENING...AGAIN
WITH SEAS RIGHT AROUND 5 FT FOR THE COASTAL WATERS FROM PARRAMORE
ISLAND NWRD TO FENWICK ISLAND. INACTED A SMALL CRAFT FOR
TONIGHT..BEGINNING AT 00Z, BASED ON WAVE WATCH GUIDANCE. SEAS WILL
SUBSIDE BY LATE TUE MORN TO BELOW SCA CRITERIA.
OTHERWISE...GENERALLY SOUTHERLY FLOW CAN VE EXPECTED OVR THE WATERS
WITH WINDS RUNNING AOB 15 KTS. 850/950 MB WINDS WILL BE RUNNING ARND
20-25 KT WITH MODERATE LAPSE RATES. BASED ON GUST CLIMO OVR THE
WATERS DO NOT THINK A SCA FOR SOTHERLY GUSTS TO 20 KT IS WARRANTED
FOR CHES BAY...THOUGH AN ISOLATED GUST OR TWO IN THE IN THE 20 KT
RANGE IS POSSIBLE. MORE PROMINANT THREAT TO MARINERS FOR THE REST OF
THIS AFTN INTO EARLY TONIGT WILL BE THE SCATTERED SHWRS AND
THUNDERSTORMS WHICH WILL BE HANDLED WITH MWSS AND SMWS.

OTHERWISE...SSW FLOW CONTINUES THROUGH THE WEEK....WITH THE
STRENGTHENING SE RIDGE THE DOMINANT FEATURE THROUGH MIDWEEK. WL LKLY
SEE SOME MODEST BAY CHANNELING EACH DAY THIS WEEEK...BUT CONDITIONS
LOOK TO REMAIN AT/BELOW SCA CRITERIA THROUGH THIS PERIOD.

&&

.EQUIPMENT...
WORK CONTS ON KAKQ RADAR...RTS UNKNOWN ATTM. ADJACENT RADARS
INCLUDE KDOX...KLWX...KRNK...KRAH...KMHX.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 AM EDT
     TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...LSA
AVIATION...LSA
MARINE...SMF
EQUIPMENT...AKQ
Hazardous weather outlook, Jul 27, 1:14 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT MON JUL 27 2009

NCZ012>017-030>032-102-VAZ062>098-281715-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
114 PM EDT MON JUL 27 2009

...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ099-100-281715-
ACCOMACK-NORTHAMPTON VA-
114 PM EDT MON JUL 27 2009

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ024-025-281715-
INLAND WORCESTER-MARYLAND BEACHES-
114 PM EDT MON JUL 27 2009

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>023-VAZ048-049-060-061-281715-
DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-
114 PM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>633-654-656-658-281715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
114 PM EDT MON JUL 27 2009

...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ650-281715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
114 PM EDT MON JUL 27 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ652-281715-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
114 PM EDT MON JUL 27 2009

...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

SMF

In the hours before

Local storm report, Jul 27, 4:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
450 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     MARINE TSTM WIND WALLOPS ISLAND          37.89N 75.44W
07/27/2009  M52 MPH          ACCOMACK           VA   ASOS

&&

SONIAMF
Local storm report, Jul 27, 4:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     3 E HOBBSVILLE          36.34N 76.55W
07/27/2009                   PERQUIMANS         NC   EMERGENCY MNGR

            REPORT OF 2 TREES DOWN AND ROOF BLOWN OFF GARAGE.

&&

MCLAURIN
Local storm report, Jul 27, 4:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 E HOBBSVILLE          36.34N 76.55W
07/27/2009                   PERQUIMANS         NC   EMERGENCY MNGR

            REPORT OF 2 TREES DOWN AND ROOF BLOWN OFF GARAGE.

&&

MCLAURIN
Local storm report, Jul 27, 5:02 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     WINDSOR                 36.81N 76.74W
07/27/2009                   ISLE OF WIGHT      VA   TRAINED SPOTTER

            SPOTTER REPORTED LARGE LIMBS DOWN IN WINDSOR.

&&

MCLAURIN
Special weather statement, Jul 27, 5:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT MON JUL 27 2009

VAZ091-094-272200-
NEWPORT NEWS/HAMPTON VA-YORK VA-
505 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORM MOVING INTO THE REGION FROM THE WEST...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWPORT NEWS...MOVING EAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR OYSTER POINT AT 510 PM EDT...
NEWPORT NEWS WILLIAMSBURG AIRPORT AT 515 PM EDT...TABB AT 520 PM
EDT...NORTHAMPTON AT 525 PM EDT...POQUOSON AT 535 PM EDT...MESSICK AT
540 PM EDT.

EXPECT WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Local storm report, Jul 27, 5:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      1 NE ATLANTIC           37.92N 75.49W
07/27/2009                   ACCOMACK           VA   TRAINED SPOTTER

            NEAR WALLOPS ISLAND...ATLANTIC RD FLOODED...DITCHES
            FILLED...4 AND A HALF INCHES OF RAIN

&&

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 26, 8:18 PM EDTSpecial Marine WarningAKQ57 min
Jul 26, 9:08 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, York52 min
Jul 26, 9:33 PM EDTSpecial Marine WarningAKQ87 min
Jul 26, 10:40 PM EDTAreal Flood AdvisoryAKQGloucester, Mathews, York2 hr
Jul 26, 10:44 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton61 min
Jul 26, 10:56 PM EDTSpecial Marine WarningAKQ94 min
Jul 26, 11:27 PM EDTFlash Flood WarningAKQGloucester, Mathews3 hr
Jul 27, 12:28 AM EDTSpecial Marine WarningAKQ62 min
Jul 27, 12:32 AM EDTSpecial Marine WarningAKQ58 min
Jul 27, 1:10 PM EDTSmall Craft AdvisoryAKQ14 hr
Jul 27, 2:47 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Surry, Sussex58 min
Jul 27, 2:48 PM EDTSpecial Marine WarningAKQ117 min
Jul 27, 2:56 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg64 min
Jul 27, 3:09 PM EDTSpecial Marine WarningAKQ2 hr
Jul 27, 3:17 PM EDTSpecial Marine WarningAKQ118 min
Jul 27, 3:20 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex55 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk34 min
Jul 27, 3:43 PM EDTSevere Thunderstorm WarningAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg38 min
Jul 27, 3:46 PM EDTSpecial Marine WarningAKQ119 min
Jul 27, 3:49 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach41 min
Jul 27, 4:02 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex43 min
Jul 27, 4:09 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton66 min
Jul 27, 4:28 PM EDTSpecial Marine WarningAKQ2 hr
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry47 min
Jul 27, 4:30 PM EDTFlash Flood WarningAKQAccomack4 hr
Jul 27, 4:30 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin45 min
Jul 27, 4:46 PM EDTSevere Thunderstorm WarningAKQCity of Suffolk59 min
Jul 27, 5:12 PM EDTSpecial Marine WarningAKQ2 hr
Jul 27, 5:38 PM EDTSpecial Marine WarningAKQ2 hr
Jul 27, 6:24 PM EDTFlash Flood WarningAKQSouthampton, City of Franklin3 hr

Nearby

Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.